How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Salar Your Own Question
Salar, Doctor
Category: Health
Satisfied Customers: 9049
Experience:  int.medicine board eligible, research fellowship cardiology.. working at UTMCK
Type Your Health Question Here...
Salar is online now
A new question is answered every 9 seconds

My triglycerides are 489, my cholerterol is 248. What causes

Customer Question

My triglycerides are 489, my cholerterol is 248. What causes the tri's to be so elevated? and what can be done about it? Is it diet, etc.? My liver enzymes are also elevated. They never tell me anymore how high they are, except that they have doubled and am ok till they reach 700 before I need to start to worry. Is this also related to diet? I am on allot of medication and I think some of them like Neurontin has caused me to gain weight; approx. 50 lbs. I now weigh 200 and am not active because I have arthritis in my feet, knees and right hand. This makes it difficult to walk,as recommended by my Dr. to help with the weight gain and the other elevations. Right now I am unable to wear shoes. I am not diabetic. Please answer any questions and comments and please feel free to get more history from me, if needed. I havd other things wrong with me, inmcluding fibromyalgia, cancer 3 times(lung, cervical and vulva. My lymph nodes were also removdr, therfore lymphedema I am 63 and female.
Submitted: 7 years ago.
Category: Health
Expert:  Salar replied 7 years ago.
the triglycerides are high from diet mostly and to some extent genetics. As long as they stay below 500 diet, exercise and weight loss is the way to treat. With your elevated cholesterol - your doctor needs to look at LDL / total cholesterol and try to bring it down with medicines like zocor or lipitor. your liver function are not elevated due to diet. it could be from, medicines, hepatitis or other liver disease. medicines need to be reviewed and ultrasound should be done.

your weight is the problem with your arthritis. if certain medicine is causing problem then that needs to be replaced or changed. loose 10% body weight and you will be much better.
Salar and 6 other Health Specialists are ready to help you
Customer: replied 7 years ago.
How am I supposed to lose weight when I cannot walk because I cannot wear shoes due to inflammation or lift weights because of broken arm in 15 places and 2 surgeries in my arm? What form of exercise can I do? I am on a modified diet with lots of fruits and vegetables! What else can I do to lose 20 lbs.?